MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. GHIATAS; BREAST LOCALIZATION WIRE

BARD PERIPHERAL VASCULAR, INC. GHIATAS; BREAST LOCALIZATION WIRE
Catalog Number 47720
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 07/25/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
H10: as the lot number for the device was not provided, a review of the device history records could not be performed.The device has not been returned to the manufacturer for evaluation.However, an image were provided for review.The investigation of the reported event is currently underway.H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that sometime post a breast biopsy procedure, the mammography image allegedly confirmed that the beaded wire allegedly fell off and remained in the breast tissue.Reportedly, a surgery will be performed to removed the separated wire.The current status of the patient is unknown.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H10: manufacturing review: a manufacturing review was not requested as the lot number reported is unknown.Investigation summary: the physical device was not returned for evaluation.One mammographic image was provided and reviewed.The image shows a dense right breast.The mammogram appears unremarkable except for the presence of a single tiny radiopaque object in the retro areolar region.It is possible, but not certain, that the radiopaque object in the mammogram is a bead from the wire.Therefore, the investigation is inconclusive for the reported detachment of device or device components as the provided image shows an object in the mammogram; however, it is unknown if it is from the localization wire.A definitive root cause for the reported detachment of device or device component could not be determined based upon the provided information.Labeling review: as the reported event did not allege a labeling or use related issue, a labeling review is not required.H11: section a through f ¿ the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
GHIATAS
Common Device Name
BREAST LOCALIZATION WIRE
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key20018524
Report Number2020394-2024-01254
Device Sequence Number7448857
Product Code GDF
UDI-Device Identifier00801741079818
UDI-Public(01)00801741079818
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
UNKNOWN
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/17/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number47720
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/25/2024
Supplement Date Received by Manufacturer11/11/2024
Initial Report FDA Received Date08/21/2024
Supplement Report FDA Received Date11/12/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown